Posted by: Gillian | 2009-10-16


Hi Doctor, Thanks for your help.
Last cycle, I started spotting about 7 days before being due for my period. I continued to bleed, (including clots of tissue that i normally get during a period) for 12 days (i.e. 5 days into my period time). I am taking an oral contraceptive. I' m paranoid about falling pregnant and worry when anything in my body changes. Could such bleeding occur if I was pregnant?

thanks. Gill

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Yes, it can occur. You should consult a gynaecologist for a full examination and re-evaluation of your oral contraceptive. A stronger dose of estrogen combination medication can alleviate your problem or you can ask your gynaecologist to insert the Mirena device. The Mirena device is very effective to prevent pregnancy.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.